For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise
 

About Acyclovir

If you've used Acyclovir, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.


Shingles of the brain
Date: 3/9/2014
A year ago today I contracted shingles of the brain. Without acyclovir I would not have survived. In fact another women my age 55, died in the isolation ward because they did not get to her in time. The question I have is, a year later I still have bouts of positional vertigo, are they related?? thank you for your input.
Littlebear

AskDocWeb: If shingles affect certain nerves in your head that may result in a complication called Ramsay Hunt syndrome, which may cause vertigo as well as other symptom. The earlier treatment is started, the better the outcome. Around three-fourths of people given antiviral medication within 72 hours (three days) of the start of their symptoms usually make a complete recovery. If treatment is delayed, half of those treated will recover completely. Those who don't make a complete recovery may experience persistent vertigo.


Acne?
Date: 3/13/2014
I had an outbreak of herpes in the right eye. I started acyclovir for treatment of the outbreak. I noticed that I know have this pimple near my eye. I don't know if this is from the outbreak or the medication. Is acne part of the side effects of the medication?
Jason

AskDocWeb: Acyclovir is not a known cause of acne however, it is used to treat outbreaks of herpes that may appear to resemble pimples.


Sculptor?
Date: 3/20/2014
Will the sculptor make my acne come back? My face just cleared up after a bad breakout.
Gabrielle

AskDocWeb: Acyclovir has no effect on acne. What kind of sculptor are you asking about?


Trouble going to sleep
Date: 3/27/2014
I notice when I take acyclovir that I have more energy. However, I also noticed that I have trouble going to sleep at night and my brain is constantly "thinking". I rehash negative things that happened in my life and I can't seem to stop. Are these common side affects? FYI, I take acyclovir as needed and not on a daily basis.
KM

AskDocWeb: Insomnia is one of the possible side effects of Acyclovir however, the rate of occurrence is unknown. We have heard from several people taking Acyclovir that if they do not exercise during the day then they have trouble going to sleep at night. Is that true for you?


Acyclovir and coughing
Date: 4/8/2014
My doctor prescribed Acyclovir for what he said was herpes. I took the pills and am loosing weight and coughing for 4 months now, he has also prescribed predsinole and cough med. How long will this cough stop.
John

AskDocWeb: Sometimes the side effects go away during treatment as your body adjusts to the medicine but other times they do not. Although rare, coughing is one of the possible side effects of Acyclovir. Of those taking Acyclovir that do report cough as a side effect, about one third are over 40.


Untimely vaginal bleeding
Date: 4/29/2014
My wife has been diagnosed with Chicken Pox. She is taking Herperax 800mg every four hours (so far, she has taken two). In addition to that, she is taking Calpol tablets (500mg) every 8 hours for her fever and she has had 2 of them as of now. Furthermore, she is also on Loette (birth control pill) for a little over one year (she had 7 more to go to complete this month's cycle). Today, she experienced an untimely vaginal bleeding (which, according to her, marks the onset of her periods). She is not supposed to have her periods in a week. Prior to this, she has not had menstrual irregularities of this sort. I have contacted the doctor; I just need a second opinion. What should I do?
Barry

AskDocWeb: This website does not diagnose or treat any disease or illness. For that we refer you to your local healthcare provider. Going by the names of her medications (Calpol, Loette and Herperax) you are somewhere outside of the USA. The databases we use lists only those drugs sold in the United States of America. If you have concerns about any medication you may call your pharmacist for the latest information.


Long-term side effects of Acyclovir?
Date: 5/4/2014
Was looking for possible long-term side effects, such as depression or irritability. I've been taking Zovirax for genital herpies for about twenty years. Prior to that time, I had almost continuous outbreaks. Eventually, instead of waiting for an outbreak, I began taking 200 mg. once a day. Stopped my outbreaks. About eight years ago, I further cut back to 200 mg. every other day. Works just as well. And, a lot cheaper. Again though, any research on the above mentioned long-term side effects?
Jim

AskDocWeb: A few patients using Acyclovir long-term have reported hair loss. Unfortunately the manufacturer doesn't seem to provide any data about hair growth if Acyclovir is discontinued. Other possible long-term side effects include skin rash, dizziness, fatigue, anorexia, leg pain, medication taste, sore throat, and depression. Fortunately only a small percentage of patients experience those side effects.


Hair falling out
Date: 6/9/2014
my hair has ben falling out alot since ive ben taking thia for my shingles how long after i stop taking alcyclovior will my hair stop falling out
Tammy

AskDocWeb: In clinical studies, hair loss was reported in less than 1 percent of people who took this drug. To date we haven't seen any data on how long it took for this side effect to resolve once the drug was discontinued.


Frequent side effects
Date: 6/11/2014
People who take Acyclovir frequently experience the following side effects: sunlight sensitivity, vision changes, nausea, dizziness, and drowsiness.
Sara


Tingling nerve endings
Date: 6/11/2014
I take 1 500 mg tablet of valacyclovir a day. I am not sure if this is just a coincidence or not, but since I have been taking it I have little or no sensation in my female private area. Could this be a side affect? Before I started this med. I had such tingling in my nerve endings that I could barely sit down.
Stephanie

AskDocWeb: If the tingling in your nerve endings was caused by the virus then taking the antiviral would reduce that tingling as it worked to reduce the amount of virus in your system. That would be a direct effect rather than a side effect.

Read more feedback about Acyclovir.

Report - 64 - 65 - Page 66 - 67 - 68 - 69 - Last Page 74


If you find this page useful share it with others. If you have used Acyclovir, use the form below to add your review of Acyclovir, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by!

Your name:
Your email:
Add your product review in the box below:

 

This consumer advocate website is protected by copyright 2008-2014 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Acyclovir and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page